MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RE
Medical Device Problem Codes Leak/Splash (1354); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: sales.G4: 510(k) no.: k130520.The actual sample was discarded by the involved facility.Confirmation of the provided video and image: it was observed foam flowed out of the gas port of the oxygenator, and a clear red liquid was dripping from it.The manufacturing record and the shipping inspection record of the actual device found no anomaly.No other similar report was found.Based on the investigation results, no anomaly was found in the manufacturing records.The actual device could not be confirmed, and it was not possible to clarify the cause of the occurrence.However, based on the video showing foam flowing out, the following possibilities can be considered.It was thought possible that the blood properties changed due to some factor, leading to the production of a substance having surface-active properties.This could have disrupted the relationship between the surface tension of blood and gas that had been maintained in the micropores of the fiber.As a consequence, the fibers became hydrophilic, leading to the plasma leak.Relevant instructions for use (ifu) reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx25 oxygenator and reservoir." terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo received the following reported information: there was air in the filter.The event occurred during bypass, the patient was involved.The end of the procedure (4 hrs 12 min), third party tubing pack.The procedure was not delayed, and the device was not replaced.There was no impact on patient, patient treated as intended.

Brand Name
CAPIOX FX25
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key25102146
Report Number9681834-2026-00092
Device Sequence Number5031351
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public(01)04987350701022(17)280331(10)250403
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RE
Device Catalogue NumberCX*FX25RE
Device Lot Number250403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown